Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Facial Rash
Sep 16, 2009

About a year before I was diagnosed HIV+ I developed a facial rash characterized by dry scaliness, redness and itchiness. It is mostly on my cheeks, upper lip, side of nose and eyebrows. It gets worse (on my cheeks) if I don't shave daily.

It still recurs often when I'm rundown or stressed. Any idea what it is and treatment. OTC creams just seem to make it less dry but redder and more itchy.

Response from Dr. Henry

HIV+ patients are at increased risk for many skin conditions. Among the most common is seborrhea dermatitis which often is located on the face the case with the characteristics you describe. I recommend an evaluation by an HIV specialist or dermatologist. For seborrhea antifungal shampoo used as a daily soap and shampoo (ie ketoconazole shampooo) or anti fungal creams (and sometimes low strength steroid creams) can be helpful. KH



Previous
Biopsy
Next
skin problems before HIV = rashes on AVT?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement